Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Wakefield, VA

March 21, 2012King William County, Virginia

NWS Wakefield, VA issued this special weather statement at Mar 21, 2012, 8:21 PM EDT for King William County, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2012, 8:21 PM EDT (00:21 UTC)
Expired
Mar 21, 2012, 9:00 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA

County King William County, VA

The radar

The Norfolk radar (KAKQ), 88 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

084 
WWUS81 KAKQ 220021
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT WED MAR 21 2012

VAZ072-073-220100-
KING AND QUEEN VA-KING WILLIAM VA-
821 PM EDT WED MAR 21 2012

...STRONG THUNDERSTORM MOVING INTO NORTHWEST KING WILLIAM COUNTY...

AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM CENTRAL GARAGE TO MANQUIN...OR FROM AYLETT
TO MANQUIN...MOVING NORTH AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR   AYLETT AROUND 825 PM EDT...
  SAINT STEPHENS CHURCH AROUND 835 PM EDT...
  BEULAHVILLE AROUND 850 PM EDT...

EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3791 7704 3767 7708 3766 7719 3768 7718
      3769 7720 3789 7724

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Mar 21, 4:01 PM EDT, 4 hours 20 minutes earlier.

Area forecast discussion, Mar 21, 4:01 PM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT WED MAR 21 2012

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THIS
EVENING...BECOMING FOCUSED IN SOUTHEAST VIRGINIA AND NORTHEAST
NORTH CAROLINA OVERNIGHT. SLIGHTLY DRIER AIR WILL OVERSPREAD THE
REGION THURSDAY AND FRIDAY...ALONG WITH VERY WARM TEMPERATURES.
A LOW PRESSURE SYSTEM WILL IMPACT THE REGION THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AN UPPER LEVEL LOW CONTINUES TO ROTATE DIRECTLY OVER THE MID
ATLANTIC REGION THIS AFTERNOON AND WILL SLOWLY SHIFT SOUTHWARD
TONIGHT. THE BEST FOCUS FOR THUNDERSTORMS/CONVECTIVE ACTIVITY SO FAR
TODAY HAS BEEN NEAR THE BASE OF THE DRY SLOT SEEN ON WATER VAPOR
IMAGERY...WITH A SECONDARY FOCUS LOCATED WITH THE CENTER OF THE
CIRCULATION OVER NORTH CENTRAL VA. MEANWHILE...ABUNDANT LOW-LEVEL
MOISTURE AND DAYTIME HEATING HAVE WORKED IN TANDEM TO RESULT IN
PLENTY OF CUMULUS ACROSS THE REGION. ADDITIONALLY...THE COLD POOL
ALOFT WILL FURTHER DESTABILIZE THE ATMOSPHERE AND SCATTERED
THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AS A RESULT. OVERALL
FLOW IS WEAK AGAIN TODAY...WHICH SETS THE STAGE FOR VERY SLOW-MOVING
STORMS THAT CAN PRODUCE HEAVY RAINFALL OF 0.25 INCHES AND UP OVER A
PROLONGED PERIOD OF TIME. THE THREAT FOR SEVERE WEATHER CONTINUES TO
BE RATHER LIMITED DUE TO THE WEAK FLOW ALOFT/LOW SHEAR...HOWEVER THE
UPPER COLD POOL SHOULD ACT TO SUPPORT A MARGINAL HAIL THREAT IN
ADDITION TO LOCALLY HEAVY RAIN/MINOR FLOODING DUE TO THE SLOW-MOVING
NATURE OF THE STORMS. CONVECTION THAT IS NOT ASSOCIATED WITH THE DRY
SLOT BASE OR THE CENTER OF THE UPPER LEVEL CIRCULATION WILL DIMINISH
AROUND SUNSET WITH THE LOSS OF DAYTIME HEATING.

THE UPPER LOW WILL OSCILLATE SOUTHWARD OVERNIGHT. AS THE CENTER OF
CIRCULATION SHIFTS DOWN TOWARD THE EASTERN VA/NC BORDER...THIS WILL
PROVIDE A FOCUS FOR SHOWERS AND ISOLATED THUNDERSTORM ACTIVITY
THROUGH TONIGHT IN EXTREME SOUTHEAST VA/NORTHEAST NC. LOCALLY HEAVY
RAINFALL/MINOR FLOODING WILL BE THE MAIN IMPACT UNDER ANY STORM
CORES. AREAS OF FOG ARE POSSIBLE LATE TONIGHT THROUGH THURSDAY
MORNING...ESPECIALLY IN LOCATIONS WHERE RAINFALL ENDS THIS
EVENING THROUGH AT LEAST A FEW HOURS PRIOR TO DAYBREAK. AT THIS
TIME DO NOT EXPECT WIDESPREAD DENSE FOG TO DEVELOP...HOWEVER THAT
DOES NOT MEAN THAT LOCALLY DENSE WILL NOT OCCUR. TRAVELLERS SHOULD
BE AWARE OF THE POTENTIAL FOR RAPID REDUCTIONS OF VISIBILITIES
DURING THE MORNING COMMUTE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
THE UPPER LOW WILL KEEP ON ITS SOUTHWARD TRACK AS THE UPPER RIDGE
AXIS FINALLY MOVES OVER THE MID ATLANTIC REGION THURSDAY. JUST
ENOUGH SHORTWAVE ENERGY AND MOISTURE GET SHUNTED TO THE SOUTH FOR
ANOTHER ROUND OF AFTERNOON SHOWERS/THUNDERSTORMS IN SOUTHERN
VA/NORTHEAST NC. FOG IS EXPECTED TO BE A REPEAT OFFENDER THURSDAY
NIGHT INTO FRIDAY MORNING BUT OVERALL COVERAGE IS ANTICIPATED TO BE
MUCH LESS THAN PREVIOUS MORNINGS. SIMILAR CONDITIONS ARE LIKELY
AGAIN ON FRIDAY WITH AFTERNOON SHOWER/STORM CHANCES. DAYTIME HIGHS
WILL INCREASE A FEW DEGREES EACH DAY...WITH FRIDAY POTENTIALLY BEING
THE WARMEST DAY OF THE WEEK. EXPECT HIGHS IN LOW TO MID 80S FOR
INTERIOR VA/NC AND UPPER 70S FOR COASTAL AREAS (INCLUDING THE LOWER
EASTERN SHORE).

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODELS CONTINUE TO SHOW THE UPR LOW CURRENTLY OVER THE SOUTHERN
PLAINS SLOWLY PUSHING EASTWARD THROUGH THE REST OF THIS WEEK AND
EVENTUALLY IMPACTING THE MID-ATLANTIC REGION THIS COMING WEEKEND.
MOISTURE ASSOCIATED WITH THIS SYSTEM SPREADS EAST AND INTO THE FA BY
LATE FRIDAY NIGHT...SO HAVE MAINTAINED POPS IN THE 30-50% RANGE
ACCORDINGLY (~50% FAR WEST). MODELS CONTINUE TO COME INTO BETTER
AGREEMENT ON TIMING/TRACK OF UPR LOW FOR THIS WEEKEND...WHICH NOW
LOOKS LIKE IT WILL MOVE INTO AND THRU THE MID-ATLANTIC STATES SAT
NIGHT AND SUNDAY BEFORE MOVING OFF THE COAST SUNDAY NIGHT. AS
SUCH...HAVE GONE WITH LIKELY POPS FOR SAT/SAT NIGHT (60%)...SOLID
CHC POPS SUNDAY (50%)...THEN TAPERED POPS OFF SUNDAY NIGHT AS THE
UPR LOW PULLS AWAY. DRY WX RETURNS ON MONDAY AND CONTINUES THROUGH
THE MIDDLE OF NEXT WEEK WITH SFC HIGH PRESSURE BACK IN CONTROL.
CONTINUED MILD THROUGH THE PERIOD WITH HIGHS GENERALLY IN THE
70S...EXCEPT SLIGHTLY COOLER FOR COASTAL AREAS.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
CU FIELD WILL CONTINUE TO EXPAND THIS AFTN AS SURFACE HEATING
INCREASES THE INSTABILITY THROUGH OUT THE AREA. SCT SHRA AND TSRA
ARE EXPECT LATER TODAY...BUT COVERAGE WILL BE WIDESPREAD SO DID NOT
HAVE ENOUGH CONFIDENCE TO PLACE PRECIP AT ANY TAF SITE. IF ANY
STORMS DEVELOP NEAR A TAF SITE...EXPECT WINDS TO GUST TO AROUND 30
KT WITH HEAVY RAIN AND VIS AOB 3SM. AFTER SUNSET THE STORMS SHOULD
DIE DOWN AS THE INSTABILITY QUICKLY DECREASES. WITH LIGHT S WINDS
AND A MOIST BOUNDARY LAYER...HEAVY FOG AND LOW STRATUS COULD FORM
EARLY THU MORNING. CONDITIONS WILL CLEAR THU MORNING INTO THE EARLY
AFTN AS MIXING TAKES PLACE.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE THU
AFTN...WITH FOG AND STRATUS POSSIBLE AGAIN FRI MORNING.

&&

.MARINE...
BENIGN WX PATTERN TO CONTINUE ACROSS THE WATERS THROUGH FRIDAY AS A
SFC RIDGE OF HIGH PRESSURE REMAINS ANCHORED ALONG THE MID-ATLANTIC
COAST. SIMILAR TO THE PAST FEW DAYS AREAS OF FOG WILL BE POSSIBLE
EARLY THURS MORNING. WINDS WILL BE SE TONIGHT BETWEEN 5-10 KT...THEN
WILL TURN SSW ON THURS AROUND 10KT. BY FRIDAY...WINDS REMAIN LIGHT
BUT DIRECTION WILL BE CHALLENGING AS A WEAK BACK DOOR FRONT PUSHES
SOUTHWARD INTO THE NORTHERN COASTAL WATERS BY AFTER NOON. EXPECTING
NE WINDS ACROSS THE NORTHERN COASTAL WATERS WITH S OR SE WINDS FOR
THE CHES BAY AND THE REST OF THE COASTAL WATERS/CURRITUCK SOUND.
SEAS REMAIN 2-3 FT AND WAVES IN THE BAY 1-2 FT THRU FRIDAY. A LARGE
AND SLOW MOVING LOW PRESSURE SYSTEM WILL IMPACT THE MARINE AREA THIS
WEEKEND...BRINGING A GOOD CHANCE OF SHWRS/TSTMS AND AN INCREASE IN
WINDS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LKB
NEAR TERM...BMD
SHORT TERM...BMD
LONG TERM...JDM
AVIATION...DAP
MARINE...JDM
Hazardous weather outlook, Mar 21, 3:55 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 PM EDT WED MAR 21 2012

MDZ021>025-VAZ048-049-060>091-099-100-222000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-ACCOMACK-NORTHAMPTON VA-
355 PM EDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND LOCALLY HEAVY
RAIN.

AREAS OF FOG WILL DEVELOP AFTER MIDNIGHT WITH SOME LOCALLY DENSE
FOG POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-650-652-654-656-658-222000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
355 PM EDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND LOCALLY HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ092>098-222000-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
355 PM EDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND LOCALLY HEAVY
RAIN.

PATCHY FOG IS EXPECTED TO DEVELOP IN AREAS WHERE RAINFALL ENDS
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BMD

In the hours before

Local storm report, Mar 21, 6:55 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
655 PM EDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             1 S WOODS EDGE          37.30N  77.40W
03/21/2012  E0.50 INCH       CHESTERFIELD       VA   PUBLIC

&&

EVENT NUMBER AKQ1200229

05
Special weather statement, Mar 21, 7:02 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
702 PM EDT WED MAR 21 2012

VAZ070-071-212330-
CHESTERFIELD VA-HENRICO VA-
702 PM EDT WED MAR 21 2012

...STRONG THUNDERSTORM MOVING INTO NORTHERN CHESTERFIELD COUNTY...

AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BEXLEY...MOVING NORTH AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR BON AIR...AND...MIDLOTHIAN AT 710 PM
EDT...TUCKAHOE...AND...ROSLYN HILLS AT 725 PM EDT...DUMBARTON...
AND...GREENDALE AT 730 PM EDT...LAUREL AT 735 PM EDT...SHORT PUMP AT
740 PM EDT.

* THIS STORM HAS A HISTORY OF PRODUCING HAIL TO THE SIZE OF PENNIES.

* VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3755 7762 3756 7765 3758 7762 3762 7765
      3770 7763 3768 7745 3760 7739 3754 7723
      3749 7718 3739 7722 3739 7725 3735 7727
      3737 7731 3740 7730 3738 7732 3739 7739
      3738 7761 3754 7768

05
Special weather statement, Mar 21, 7:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
714 PM EDT WED MAR 21 2012

VAZ063-072-083-220015-
HANOVER VA-KING WILLIAM VA-NEW KENT VA-
714 PM EDT WED MAR 21 2012

...STRONG THUNDERSTORM MOVING INTO EASTERN HANOVER COUNTY...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM BOTTOMS BRIDGE TO TALLEYSVILLE...MOVING
NORTH AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TUNSTALL
AROUND 735 PM EDT...TUNSTALL AROUND 740 PM EDT...MANQUIN AROUND 815
PM EDT.

EXPECT HAIL TO THE SIZE OF PENNIES...HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3753 7722 3759 7733 3767 7729 3772 7714
      3761 7695 3750 7709 3749 7714 3751 7720

05
Local storm report, Mar 21, 7:17 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
717 PM EDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             2 SE CHESTER            37.33N  77.41W
03/21/2012  E0.50 INCH       CHESTERFIELD       VA   TRAINED SPOTTER

            SMALL HAIL COVERING GROUND

&&

EVENT NUMBER AKQ1200230

05
Special weather statement, Mar 21, 7:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
755 PM EDT WED MAR 21 2012

VAZ062>064-071-220100-
CAROLINE VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-
755 PM EDT WED MAR 21 2012

...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL HANOVER COUNTY...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER MECHANICSVILLE...MOVING NORTH AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR HANOVER AIRPORT AT 800 PM
EDT...HANOVER AND...ELMONT AT 805 PM EDT...ASHLAND AT 810 PM EDT...
GUM TREE AT 815 PM EDT...DOSWELL AT 825 PM EDT.

EXPECT HAIL TO THE SIZE OF PENNIES...HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3771 7770 3787 7747 3768 7728 3757 7734

MMONTE
Special weather statement, Mar 21, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT WED MAR 21 2012

VAZ072-073-220100-
KING AND QUEEN VA-KING WILLIAM VA-
821 PM EDT WED MAR 21 2012

...STRONG THUNDERSTORM MOVING INTO NORTHWEST KING WILLIAM COUNTY...

AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM CENTRAL GARAGE TO MANQUIN...OR FROM AYLETT
TO MANQUIN...MOVING NORTH AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR   AYLETT AROUND 825 PM EDT...
  SAINT STEPHENS CHURCH AROUND 835 PM EDT...
  BEULAHVILLE AROUND 850 PM EDT...

EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3791 7704 3767 7708 3766 7719 3768 7718
      3769 7720 3789 7724

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 8:25 PM EDTSpecial Weather StatementAKQBrunswick50 min
Mar 21, 9:00 PM EDTAreal Flood AdvisoryAKQBrunswick, Cumberland, Fluvanna, Goochland, Louisa165 days
Mar 21, 9:42 PM EDTDense Fog AdvisoryAKQAccomack, Amelia, Caroline, Charles City, Dinwiddie, Fluvanna and 18 more12 hr
Mar 22, 5:12 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth33 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.